Dry throat, itchy skin after 4th dose of augmentin (amoxicillin and clavulanate). No visible rash. No problems/allergies from amoxicillin in the past. Allergy?

Hard to say. Amoxicillin not uncommonly causes a rash but in your case it is possible that a rash will soon follow. Even though you had been able to tolerate this drug, you may become sensitized or allergic to a drug at any time. Contact your doctor re. an alternate antibiotic if your itching is not resolving or getting worse.

Related Questions

Daughter has tonsils inflammation the doctor prescribed augmentin (amoxicillin and clavulanate) and aftwer 3 doses I observed skin irritation, I think pencilline allergy;wht to do?

Have it evaluated. A drug reaction can occur for several reasons- a coincidental finding due to another cause, the result of the illness, or the drug itself. An "allergic reaction" to a drug results in several specific signs and symptoms. If your daughter is breathing without difficulty, return to your prescriber and have the "skin irritation" evaluated. Read more...

I took penicillin but I have an augmentin (amoxicillin and clavulanate) allergy, and now have rash?

Not surprising- Augmentin (amoxicillin and clavulanate) has two drugs in it- Amoxicillin and clavulanate. Amoxicillin is similar in molecular structure to penicillin ( both contain a "beta-lactam ring") . Therefore there is a high probability of cross reactivity. Read more...

Bx said spongiotic dermatitis drug reaction likely. EM type rash only on extremities, hands/feet extreme itch and blisters several days after augmentin (amoxicillin and clavulanate). Never had allergy. Why such delayed reaction.?

Need allergy testing. Your body has to have an initial exposure to the drug to develop allergic reaction. This can take time to develop. The symptoms likely started after several doses and then escalated rapidly as your body increased the reaction. Also, this may be more of an adverse reaction to the med. rather than allergy. You need allergy testing. Read more...

Constant itchy skin all over with no visible rash or known allergy. Tried moisturizers, switching detergents and other remedies. Suggestions?

Doctor can evaluate. A person with itchy skin all over, but no visible rash, can see his primary care doctor to see what the problem could be. If the skin is very dry, itching could result even without an obvious rash. Otherwise, the doctor might look for internal problems that can cause itching, such as drug side effects, liver disease, kidney disease, intestinal parasites, etc... Read more...

I took penicillin but I have an augmentin (amoxicillin and clavulanate) allergy, and now have rask?

Augmentin (amoxicillin and clavulanate) This is a brand name for a drug which contains Amoxicillin and clavulanic acid. Amoxicillin is a derivative of penicillin and is 100% cross-allergenic. Be very careful and if you get worse see a doctor asap - and hopefully not the same one who gave this to you if they knew you were penicillin allegic. Read more...